MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB2080-N
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the alto stent graft system (one (1) alto main body and three (3) ovation ix iliac limbs).Post-deployment, while attempting to advance the q50 merit medical balloon to mold the rings, the nose cone of the balloon became caught on the distal suprarenal portion of the alto main body, pushing the alto main body proximally about 1cm and partially covering left renal.Arm access was obtained, and the left renal was successfully stented.There seemed to be seal in the neck at the second ring; however, the final angio showed a possible type ia endoleak or type ii endoleak.The patient left the operating room and was being monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the dislodged aortic body with reported partial covering of the left renal artery by the first polymer sealing ring which required an additional endovascular procedure (left renal artery stent placement), was confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type ii endoleak (non ¿ device related failure) of the lumbar artery also occurred.The most likely causation for this issue would be user related due to malposition of the device during the initial implant procedure.Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem ¿ updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the alto stent graft system (one (1) alto main body and three (3) ovation ix iliac limbs).Post-deployment, while attempting to advance the q50 merit medical balloon to mold the rings, the nose cone of the balloon became caught on the distal suprarenal portion of the alto main body, pushing the alto main body proximally about 1cm and partially covering left renal.Arm access was obtained, and the left renal was successfully stented.There seemed to be seal in the neck at the second ring; however, the final angio showed a possible type ia endoleak or type ii endoleak.The patient left the operating room and was being monitored.Additional information: during the clinical assessment it was identified that there was a type 2 (non ¿ device related failure), not a type 1a endoleak.The clinical assessment also identified an iliac occlusion that occurred (8) eight days after the initial procedure and there was also a suspected abdominal abscess or infection.These additional events that were identified will be handled under a new complaint file.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key14454507
Report Number3008011247-2022-00047
Device Sequence Number14530599
Product Code MIH
UDI-Device Identifier00850007370381
UDI-Public(01)00850007370381(17)250215(10)FS021222-11
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2025
Device Model NumberTV-AB2080-N
Device Lot NumberFS021222-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB (LN FS021122-01); OVATION IX ILIAC LIMB (LN FS021922-11); OVATION IX ILIAC LIMB (LN FS030922-43); OVATION PRIME FILL POLYMER (LN FF070121-03); Q50 (MERIT MEDICAL) BALLOON CATHETER (LN S21K01)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale